0
RESEARCH PAPERS

On the Stability Behavor of Bifurcated Normal Modes in Coupled Nonlinear Systems

[+] Author and Article Information
C. H. Pak

Department of Mechanical Engineering, Inha University, Inchon 402-751, Republic of Korea

J. Appl. Mech 56(1), 155-161 (Mar 01, 1989) (7 pages) doi:10.1115/1.3176037 History: Received September 30, 1986; Revised July 01, 1988; Online July 21, 2009

Abstract

The stability of bifurcated normal modes in coupled nonlinear oscillators is investigated, based on Synge’s stability in the kinematico-statical sense, utilizing the calculus of variations and Floquet’s theory. It is found, in general, that in a generic bifurcation, the stabilities of two bifurcated modes are opposite, and in a nongeneric bifurcation, the stability of continuing modes is opposite to that of the existing mode, and the stabilities of the two bifurcated modes are equal but opposite to that of the continuing mode. Some examples are illustrated.

Copyright © 1989 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In